MAUDE Adverse Event Report: COOK INC AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G09956
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 - device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing, and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was originally reported that during a ureteral stent placement procedure, an amplatz ultra-stiff support wire guide was inserted into a cook beacon tip catheter, when resistance was met and the wire guide was difficult to remove.The wire guide was then removed from the catheter, and another unspecified wire guide was used to complete the procedure.The user did not torque the wire guide.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.There was not any unintended section of the device that remained in the patient.Upon preliminary evaluation of the returned device on 21oct2025, the wire guide coating flaked, exposing the inner coil.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: it was originally reported that during a ureteral stent placement procedure, an amplatz ultra-stiff support wire guide was inserted into a cook beacon tip catheter, when resistance was met and the wire guide was difficult to remove.The wire guide was then removed from the catheter, and another unspecified wire guide was used to complete the procedure.The user did not torque the wire guide.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.There was not any unintended section of the device that remained in the patient.Upon preliminary evaluation of the returned device on 21oct2025, the wire guide coating flaked, exposing the inner coil.Corrected information: h6 (annex g) investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The used complaint device was returned to cook for investigation.The wire coils were off-set, and flaking was noted, exposing the inner coil.The solder ball was intact.Six unused/sealed devices, also returned from the customer, were opened and examined.No damage was noted to any of the sealed/unused devices.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional complaints on the lot.The product ifu cautions ¿when you use the wire guide with another device, consider the end-hole size and length of the device in order to ensure a proper fit between the wire guide and the device.¿ the ifu also states ¿inspect the wire guide for kinks or damage prior to use¿.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.The user reported that the device was difficult to remove.It is possible that flaking caused friction between the catheter and the wire guide.The customer did not return the catheter that was used with the wire; therefore, compatibility could not be tested.Difficult removal of the wire likely led to the off-set coils observed on the returned device.The six unused/sealed devices returned from the customer were not damaged and within specification.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23487463
Report Number1820334-2025-01382
Device Sequence Number10488002
Product Code DQX
UDI-Device Identifier00827002099562
UDI-Public(01)00827002099562(17)300303(10)16489749
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09956
Device Catalogue NumberTHSF-35-180-AUS
Device Lot Number16489749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HNBR5.0-35-65-P-NS-KMP
Patient SexUnknown